Q. What is your opinion regarding my medication?

Answered by
Dr. Muhammad Zohaib Siddiq
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 07, 2016 and last reviewed on: Oct 15, 2020

Hi doctor,

Three years ago, I had a stent in my LAD, which had been 96% occluded. At that time, my cardiologist put me on Plavix for a year and ongoing 81 mg Aspirin therapy. I am also taking 50 mg Atenolol. It was 25 mg until this month and was increased due to palpitations probably stress related. I was also put on 5 mg of Crestor a day. My doctor and I agreed to this, since five men in my family took statins and all had an adverse reaction. Also, two of them were hospitalized due to it. The therapy had been working and my total cholesterol dropped from pre-stent therapy total 219, HDL 140, HDL 44, triglycerides 209 to post-stent with medicine total 138, LDL 71, HDL 39 and triglycerides 141. Over the past one year, I have been doing intermittent fasting. In the past year, have further lowered my numbers to 91 total cholesterol, 48 LDL, 40 HDL, and 61 triglycerides. This latest result has been repeated twice at six months intervals. Now, my GP is skeptical about the low dose statin and wanted to put me back on a blood thinner as well. I cannot get in to see a cardiologist for a month. I am reluctant to be put back on Plavix and I am equally reluctant to change statins and increase the dose. The new GP has kept me where I am with medicines for now. What are my options? It appears with diet and the current medical regimen that I am getting excellent results. Am I mistaken? Are high dose statins required despite the good blood results? Are all statins created equal and are they interchangeable for every individual?

#

Hi,

Welcome to icliniq.com.

Good to know that you are in good control of your lipids.

First of all, statins must be used when one has had any heart attack or stroke. The dose of statin is set by the level of LDL (low-density lipoprotein). LDL must be lowered to one half. In your case, Crestor (Rosuvastatin 5 mg) is doing the best.

Yes, there are side effects of statins. The most common are muscle pain and weakness. In my opinion, Rosuvastatin 5 mg is the best for you because it is of very low dose.

If you change to another statin (Atorvastatin), you will have to take at least 40 mg per day and that may cause side effects as these are common in your family. So, I recommend to continue Crestor 5 mg.

You may be thinking that should I quit statin as my lipid levels are quite under control. Remember, the good effects of statins in case of heart attack or stroke is not only through decreasing lipid levels, but there are also many other ways statins benefit patients. So, keep up with your current treatment regimen.

Keep your blood pressure under control and do regular exercise of moderate intensity for about 30 minutes a day for at least five days a week.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 


Related Questions:
MRI shows stroke and brain changes. Is it due to untreated sleep apnea?

You should know that sleep apnea is a known cardiovascular risk factor, which means that it contributes to uncontrolled hypertension and atherosclerosis process (generalized narrowing of blood vessels in the brain, heart and ...   Read full

Echocardiogram shows grade 1 diastolic dysfunction. Kindly advise.

It occurs when left ventricle muscle is hypertrophied due to increased blood pressure ... Control blood pressure and it will be fine wi...   Read full

Do I have sinus bradycardia based on the reports?

ESR, EDTA whole blood - first hour : 21 mm/hr (32 mm/hr last year) ... Also, when I had my health check-up in the same year, I had an elevated LDL cholesterol and triglycerides, so I take cholesterol medicine (Rosuvas 10) and...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.